Alert archive / Ohio / Small Craft Advisories in 2012
Small Craft Advisory 59, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 9, 2012, 4:17 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2012, 4:17 AM EDT (08:17 UTC)
- Expired
- Sep 9, 2012, 7:50 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
433 WHUS71 KCLE 090817 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 417 AM EDT SUN SEP 9 2012 LEZ144>148-091400- /O.EXP.KCLE.SC.Y.0058.000000T0000Z-120909T0800Z/ /O.NEW.KCLE.SC.Y.0059.120909T0817Z-120909T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 417 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND WAVES: WEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO DIMINISH THIS MORNING. RESIDUAL 3 TO 5 FOOT WAVES WILL SUBSIDE TO 1 TO 3 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ149-090930- /O.EXP.KCLE.SC.Y.0058.000000T0000Z-120909T0800Z/ CONNEAUT OH TO RIPLEY NY- 417 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ OUDEMAN
2 follow-up statements
650 WHUS71 KCLE 090818 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 418 AM EDT SUN SEP 9 2012 LEZ144>148-091400- /O.CON.KCLE.SC.Y.0059.000000T0000Z-120909T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 418 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS AND WAVES: WEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO DIMINISH THIS MORNING. RESIDUAL 3 TO 5 FOOT WAVES WILL SUBSIDE TO 1 TO 3 FEET BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
010 WHUS71 KCLE 091150 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 750 AM EDT SUN SEP 9 2012 LEZ144>148-091300- /O.CAN.KCLE.SC.Y.0059.000000T0000Z-120909T1400Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- 750 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL BE BELOW SMALL CRAFT CRITERIA. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 3:23 AM EDT, 54 minutes earlier.
Area forecast discussion, Sep 9, 3:23 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
323 AM EDT SUN SEP 9 2012
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE AREA TODAY. AT
THE SURFACE A TROUGH OF LOW PRESSURE WILL LINGER IN THE AREA.
MONDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL DOMINATE ACROSS THE
REGION.
&&
.NEAR TERM /THROUGH TODAY/...
WE ARE MOVING INTO THE SEASON FOR LAKE EFFECT RAINS AS
INCREASINGLY FREQUENT SHOTS OF COLD AIR MOVE ACROSS THE WARM LAKE
ERIE WATERS. MODELS SHOW A SHARP UPPER TROF SWINGING THROUGH THE
GREAT LAKES DURING THE DAY WHILE THE WATER VAPOR LOOP SHOWS A
VIGOROUS UPPER VORTEX DROPPING INTO THE BASE OF THE TROF ACROSS
SRN LWR MI. 850MB TEMPS ARE FORECAST TO BE 6 TO 7C CURRENTLY WHICH
YIELDS CAPES OF 1000-1300J/KG WITH RESPECT TO THE LAKE. RADAR
SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING JUST OFF SHORE AND
MOVING ACROSS LAKE COUNTY AND THEN NORTHEAST ACROSS ASHTABULA AND
ERIE COUNTIES. DRIVING FLOW FOR LAKE EFFECT WILL BE CHANGEABLE
TODAY WITH THE SYSTEM MOVING THROUGH HOWEVER WILL CONTINUE WITH
CATEGORICAL POPS EAST OF CLEVELAND FOR THE MORNING AND THEN DROP
BACK TO CHANCE POPS BY EVENING. ELSEWHERE...UPPER LEVEL VORTEX TO
OUR WEST HAS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT...NOW
MOVING INTO NERN INDIANA AND SOUTH CENTRAL MI. EXPECT THIS TO
MAINTAIN ITSELF AND MOVE ACROSS THE REGION FROM WEST TO EAST
THROUGH THE MORNING. CURRENTLY HAVE HIGH CHANCE IN THE GRIDS AND
MAY BUMP THAT TO LIKELY AT LEAST FOR THE MORNING.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WILL NEED TO HANG ONTO LOW CHANCE/SLIGHT CHANCE POPS NORTHEAST
TONIGHT AND MONDAY GIVEN 850MB TEMPS REMAINING 6 TO 8C THROUGH THE
PERIOD. NEGATIVE INFLUENCES WOULD BE DRIER AIR MOVING IN AS WELL
AS BUILDING HIGH PRESSURE. AFTER THAT HOWEVER THE BALANCE OF THE
SHORT TERM WILL HAVE HIGH PRESSURE ACROSS THE REGION WITH SLOWLY
MODERATING TEMPS INTO MID WEEK AS THE HIGH DRIFTS TO OUR EAST.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
LITTLE CHANGE TO THE FORECAST FOR THE END OF THE WEEK. HIGH PRESSURE
THURSDAY AND TEMPS SEASONABLE. THERE ARE STILL HINTS THAT THE
WEEKEND FRONT WILL BE A LITTLE SLOW. HAVE CONTINUED THE PRECIP
CHANCES FROM FRIDAY NIGHT INTO SATURDAY. WITH THE BETTER CHANCES
THAT THE FRONT WILL HAVE PASSED OR BE OVERHEAD SATURDAY...HAVE
SLIGHTLY COOLER TEMPS...LOWER 70S WITH SOME LINGERING SHOWERS.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VERY LITTLE IN THE WAY OF ANY CHANGES TO THE TAFS THIS GO AROUND.
A SERIES OF TROUGHS WILL CROSS THE LOCAL AREA OVER THE NEXT 15
HOURS. CURRENT TROUGH IS PRODUCING MODERATE SHRA BETWEEN CLE AND
ERI. EXPECT A LULL AS WE GET A BRIEF PERIOD OF RIDGING AHEAD OF
THE NEXT TROUGH. THIS NEXT TROUGH WILL ARRIVE DURING THE DAYLIGHT
HOURS AND FOR LOCATIONS ALONG AND EAST A CLE/MFD LINE...WITH HAVE
THE EXTRA BOOST OF THE HEATING OF THE DAY. HAVE MAINTAINED THE
VCSH MENTIONS AND THE TEMPOS EAST FOR THE SOMEWHAT BETTER CHANCES
THERE. THUNDER IS A POSSIBILITY. OUTSIDE OF THE SHOWERS...VFR
WEATHER EXPECTED. MVFR WITH PERIODS OF IFR WITHIN THE HEAVIER
SHOWERS. DURING THE MORNING WINDS WILL GENERALLY BE LIGHT
WSW..WITH SOME BACKING AHEAD OF THE NEXT TROUGH. A MORE DEFINITIVE
SHIFT CAN BE EXPECTED WITH THIS AFTERNOONS TROUGH AND BY LATE IN
THE DAY WE WILL HAVE NORTH WINDS.
.OUTLOOK...VFR.
&&
.MARINE...
HAVE CONTINUED THE SMALL CRAFT ADVISORY INTO THE MORNING HOURS FOR
MOST OF THE LAKE. UP THROUGH THE EARLY MORNING HOURS WINDS AT SBI01
AND 45005 ALONG WITH SOME OF THE LAKESHORE OBS WERE A SOLID 15 TO 20
KNOTS WITH THE BUOY REGISTERING 3 FOOTERS. AFTER A CHOPPY START
WINDS/WAVES ARE EXPECTED TO DIMINISH TODAY. THE DIRECTION MAY WAVER
SOME FROM NW TO MORE WESTERLY AND BACK AGAIN TO NNW BY THIS
AFTERNOON. THIS IS FROM A COUPLE OF TROUGHS TO CROSS THE LAKE TODAY.
CONTEMPLATED ADDING THE MENTION OF A CHANCE OF WATERSPOUTS FOR THIS
MORNING...BUT WITH RECENT WIND OBSERVATIONS IT APPEARS THAT THE
CONVERGENT ZONE WITH THIS TROUGH HAS PUSHED INLAND. HIGH PRESSURE
BUILDS ACROSS THE REGION FOR MONDAY THROUGH THURSDAY. IT BEGINS TO
SHIFT EAST OF THE LAKE WEDNESDAY...SO WILL GET SOUTHWEST FLOW BY
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
LEZ144>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Sep 8, 3:56 PM EDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 356 PM EDT SAT SEP 8 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-092000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 356 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-092000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 356 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:33 PM EDT | Small Craft Advisory | CLE | 5 hr | |
| Sep 9, 1:04 AM EDT | Areal Flood Warning | CLE | Lake | 6 hr |
Nearby
Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.